Main Article Content
Organophosphorus compound (OPC) poisoning is one of the most common poisons in rural India. We present a 27year old female patient who came to us in altered sensorium and frothing from the mouth with an alleged history of OPC intake about 2 hours back. The patient was intubated, connected to a mechanical ventilator and atropine. On day 3 of admission patient had elevated renal parameters and was diagnosed as Acute Renal Failure due to acute tubular necrosis probably poison induced. On day 4 of admission she suffered an acute cardiac arrest and was resuscitated; following this she gradually improved and after 3weeks of intensive management her sensorium deteriorated. MRI Brain showed Diffuse Cerebral White Matter Leukodystrophy due to DEMYELINATION (Hypoxia-induced).
KEYWORDS: Organophosphorus compound poisoning, Acute renal failure, demyelination, leukoencephalopathy.
This work is licensed under a Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License.